Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 9, 2016, 6:07 PM CST for 4 counties in Kentucky. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2016, 6:07 PM CST (00:07 UTC)
- Expired
- Mar 10, 2016, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, KY, Graves County, KY, Hickman County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 7:30 PM CST | FLASH FLOOD | 4 Sw Wingo, KY | REPORTED SEVERE FLOODING ALONG AN ESTIMATED 100 FOOT STRETCH ON HIGHWAY 45 NORTHBOUND. |
| Mar 9, 8:17 PM CST | FLASH FLOOD | 4 W Wingo, KY | KY 58 CLOSED AT THE HICKMAN GRAVES COUNTY LINE |
| Mar 9, 8:17 PM CST | FLASH FLOOD | Hickman, KY | SEVERAL ROADS CLOSED OR HAVE WATER OVER THEM IN FULTON COUNTY KENTUCKY. KY94 FROM MM 7 TO 11 IS CLOSED AND WATER COVERED THE ROADWAY FROM MM 22 TO 25 IN WILLINGHAM BOTTOM. |
| Mar 10, 6:00 AM CST | HEAVY RAIN 3.25 | Benton, KY | KENTUCKY RAIN GUAGE SITE - 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WGUS53 KPAH 100007
FFWPAH
KYC075-083-105-157-100600-
/O.NEW.KPAH.FF.W.0003.160310T0007Z-160310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN WESTERN KENTUCKY...
GRAVES COUNTY IN WESTERN KENTUCKY...
FULTON COUNTY IN WESTERN KENTUCKY...
HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL MIDNIGHT CST
* AT 602 PM CST...THE PUBLIC REPORTED RAINS CAUSING NUMEROUS FLOODED
ROADWAYS ACROSS PORTIONS OF THE THE WARNED AREA...ESPECIALLY IN
MARSHALL AND GRAVES COUNTIES. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. ANOTHER INCH OR SO OF RAIN CAN BE EXPECTED IN THE
NEXT FEW HOURS. DRIVERS SHOULD SLOW DOWN TO MINIMIZE HYDROPLANING
ISSUES ON AREA ROADWAYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAYFIELD...BENTON...CALVERT CITY...FULTON...HICKMAN...CLINTON...
LYNNVILLE...SEDALIA...WINGO...ARLINGTON...WATER VALLEY...
COLUMBUS...LOWES...FANCY FARM...AURORA AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3650 8954 3654 8957 3656 8957 3657 8949
3651 8942 3663 8935 3657 8923 3666 8916
3676 8918 3680 8911 3677 8881 3695 8881
3694 8849 3702 8848 3707 8836 3693 8819
3675 8811 3675 8848 3650 8849
$$
MEFFERT3 follow-up statements
134
WGUS73 KPAH 100310
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CST WED MAR 9 2016
KYC075-083-105-157-100600-
/O.CON.KPAH.FF.W.0003.000000T0000Z-160310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL KY-GRAVES KY-FULTON KY-HICKMAN KY-
910 PM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
MARSHALL...GRAVES...FULTON AND HICKMAN COUNTIES...
AT 901 PM CST...THE PUBLIC REPORTED HEAVY RAIN SOME ROAD CLOSURES
ACROSS PORTIONS OF THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING WILL CONTINUE TO BE A MAJOR CONCERN.
THE KENTUCKY TRANSPERTATION CABINET HAS RECENTLY REPORTED SEVERAL
ROAD CLOSURES DUE TO FLASH FLOODING IN FULTON AND GRAVES COUNTIES,
INCLUDING KY HIGHWAY 58 AND KY HIGHWAY 94. WATER HAS ALSO BEEN
REPORTED OVER SOME ROADWAYS IN MARSHALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3650 8954 3654 8957 3656 8957 3657 8949
3651 8942 3663 8935 3657 8923 3666 8916
3676 8918 3680 8911 3677 8881 3695 8881
3694 8849 3702 8848 3707 8836 3693 8819
3675 8811 3675 8848 3650 8849
$$
MEFFERT145
WGUS53 KPAH 100543
FFWPAH
KYC075-083-105-157-101200-
/O.EXT.KPAH.FF.W.0003.000000T0000Z-160310T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1143 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN WESTERN KENTUCKY...
GRAVES COUNTY IN WESTERN KENTUCKY...
FULTON COUNTY IN WESTERN KENTUCKY...
HICKMAN COUNTY IN WESTERN KENTUCKY...
* UNTIL 600 AM CST THURSDAY
* AT 1135 PM CST...DOPPLER RADAR INDICATED THAT MOST OF THE HEAVY
RAINFALL HAD LIGHTENED UP OVER THE REGION. HOWEVER, ANOTHER AREA
OF HEAVY RAIN NOW OVER NORTHEAST ARKANSAS AND WESTERN TENNESSEE
WILL MOVE NORTHEAST INTO THE REGION DURING THE OVERNIGHT HOURS.
THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS EXPECTED TO REDEVELOP AS THE NEXT AREA OF RAIN MOVES IN
OVERNIGHT. RESIDUAL FLOODING MAY ALSO CONTINUE FROM PREVIOUS
RAINS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAYFIELD...BENTON...CALVERT CITY...FULTON...HICKMAN...CLINTON...FULGHAM...
LYNNVILLE...SEDALIA...CAYCE...WINGO...HARDIN...ARLINGTON...WATER VALLEY...
COLUMBUS...BOUNDURANT...LOWES...FANCY FARM...AURORA AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3650 8954 3654 8957 3656 8957 3657 8949
3651 8942 3663 8935 3657 8923 3666 8916
3676 8918 3680 8911 3677 8881 3695 8881
3694 8849 3702 8848 3707 8836 3693 8819
3675 8811 3675 8848 3650 8849
$$
MEFFERT126
WGUS73 KPAH 101154
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
554 AM CST THU MAR 10 2016
KYC075-083-105-157-101201-
/O.EXP.KPAH.FF.W.0003.000000T0000Z-160310T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL KY-GRAVES KY-FULTON KY-HICKMAN KY-
554 AM CST THU MAR 10 2016
...THE FLASH FLOOD WARNING FOR MARSHALL...GRAVES...FULTON AND HICKMAN
COUNTIES WILL EXPIRE AT 600 AM CST...
THE HEAVY RAIN HAS DIMINISHED ACROSS THE WARNED AREA AT THIS
TIME...BUT MAY INCREASE AGAIN LATER THIS AFTERNOON. THIS WILL ALLOW
TIME FOR WATER TO DRAIN THROUGH LOW-LYING AREAS. HOWEVER...PLEASE
CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3650 8954 3654 8957 3656 8957 3657 8949
3651 8942 3663 8935 3657 8923 3666 8916
3676 8918 3680 8911 3677 8881 3695 8881
3694 8849 3702 8848 3707 8836 3693 8819
3675 8811 3675 8848 3650 8849
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 4:08 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 9, 4:08 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
408 PM CST WED MAR 9 2016
.SHORT TERM...(This evening through Friday night)
Issued at 318 PM CST WED MAR 9 2016
Average confidence in the short term due to so-so model agreement
and lack of continuity.
Rain from the well advertised excessive precipitation event should
continue to spread northeastward across the entire area tonight.
Models still not in the best agreement regarding the axis of
greatest rainfall. For days models have indicated the greatest
threat area for excessive rainfall to be the northwestern half of
our CWA. Now that the event has begun to unfold, it appears that the
axis may very well shift slightly farther south and east. With a
surface boundary just to the north and west, plenty of deep
moisture, and periodic impulses of upper level energy lifting
northward across the region from the upper low over Old Mexico, most
areas are going to see rain off and on this afternoon and tonight.
With models still not in the best agreement, not planning to cancel
any portions of the Flash Flood Watch at this time.
The scenario will show very little change on Thursday, so widespread
rain will be commonplace. Thursday night models continue to show a
short wave moving eastward out of the central plains impinging on
the northern periphery of the precipitation shield thereby
supressing it a bit to the south and east. Precipitation chances
will not disappear Thursday night, but probabilities will be reduced.
With the aforementioned frontal boundary stalled just to the south
of our CWA, precipitation chances will not go away on Friday.
Precipitation chances begin to ramp up Friday night as the
aforementioned upper begins to lift northward and pushes the frontal
boundary back across our CWA.
Areas of instability are somewhat patchy and limited through the
period so thunder chances move around in each period accordingly.
Based on the latest model guidance, precipitation totals for the
event have been lowered over the western sections and increased
over the eastern sections.
Temperatures will remain well above normal through the period.
.LONG TERM...(Saturday through Wednesday)
Issued at 408 PM CST WED MAR 9 2016
The medium range model solutions were in reasonable agreement in the
extended period, though exact timing of features will be more of a
challenge than the overall rather active pattern. The period will
start out with rising mid level heights and a surface warm frontal
passage (Saturday) over the PAH forecast area as northern stream
shortwave energy passes by. This will allow a stacked low,
previously over old Mexico, to eject northward across our region
later Saturday and around the periphery of a Bermuda high, resulting
in a nearly certain chance of showers by Saturday night, and a
decent chance of thunderstorms during the day, perhaps waning a bit
by the evening.
Sunday may be mostly dry, but by Sunday night, the models indicate
that a low, originating from the Pacific, will roll northeastward
through the PAH forecast area, providing at least scattered showers
and possibly a few thunderstorms to the region. Finally, as the mid
level pattern becomes more quasi-zonal, pcpn chances should be
gone by Monday night.
We should have a reprieve from the rainfall until probably
Wednesday, when the northern stream takes on a "troffiness".
Meanwhile, at least one large low/trof will dig somewhere into the
Midwest (IA? Great Lakes?) and drag a limited-moisture cold front
through our region, with a limited chance of pcpn.
No blasts of significantly cold air are forecast through the period,
thus temperatures are expected to be significantly above average for
this time of year, with moderate afternoon humidity levels.
&&
.AVIATION...
Issued at 1220 PM CST WED MAR 9 2016
Expect gradually lowering cigs through the period, with MVFR/IFR
cigs and VFR vsbys prevailing this afternoon. The latest model
guidance suggests conditions deteriorating into IFR/LIFR cigs and
MVFR vsbys tonight and continuing into the morning hours as shower
coverage and intensity increase. Uncertainty lingers in the timing
of the LIFR cigs overnight as the front's progression has been
difficult for the models to agree on. Will monitor and make
adjustments as needed. Winds will be AOB 10 kts, with the
exception of gusts near KOWB over the next few hours, and will
become variable overnight as the aforementioned front begins its
passage through the local area.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through Thursday afternoon for ILZ075>078-
080>094.
MO...Flash Flood Watch through Thursday afternoon for MOZ076-086-087-
100-107>112-114.
IN...NONE.
KY...Flash Flood Watch through Thursday afternoon for KYZ001>005.
&&
SHORT TERM...JP
LONG TERM...DB
AVIATION...BP2Hazardous weather outlook, Mar 9, 3:35 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 PM CST WED MAR 9 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 335 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AS WELL AS THE MISSISSIPPI RIVER COUNTIES IN WEST KENTUCKY THROUGH TONIGHT. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR DETAILS. A FEW THUNDERSTORMS WILL BE POSSIBLE TO THE EAST OF THE WATCH AREA...BUT ANY HEAVY RAINFALL WILL BE VERY LOCALIZED AND SHOULD NOT POSE A THREAT OF FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH WILL CONTINUE THROUGH THE DAY THURSDAY OVER ALL OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AS WELL AS THE MISSISSIPPI RIVER COUNTIES OF WEST KENTUCKY. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. TO THE EAST OF THE WATCH OVER SOUTHWEST INDIANA AND WEST KENTUCKY...MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND POSSIBLY INTO THURSDAY EVENING...BUT WITH NO MAJOR FLOODING IMPACTS EXPECTED AT THIS TIME. BEYOND THURSDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA THROUGH MONDAY. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HEAVY RAINFALL AND RESULTANT FLOODING PROBLEMS...ESPECIALLY TONIGHT AND THURSDAY. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:23 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, Livingston, McCracken | 12 hr |
| Mar 9, 7:35 PM CST | Flash Flood Warning | PAH | Calloway | 10 hr |
| Mar 9, 9:22 PM CST | Areal Flood Advisory | PAH | Caldwell, Lyon | 3 hr |
| Mar 10, 6:03 AM CST | Flash Flood Warning | PAH | Calloway | 6 hr |
| Mar 10, 1:27 PM CST | River Flood Warning | PAH | Christian, Trigg | 12 hr |
| Mar 10, 1:35 PM CST | Areal Flood Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Fulton, Graves and 6 more | 6 hr |
| Mar 10, 2:40 PM CST | Areal Flood Warning | PAH | Christian, Crittenden, Hopkins, McLean, Muhlenberg, Todd and 1 more | 6 hr |
| Mar 10, 3:12 PM CST | River Flood Warning | PAH | Christian, Trigg | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.